Kansas, 2007Dense Fog in Kansas, March 12, 2007
March 12, 2007 · NWS TOP · 1 event in 1 county or zone
Light winds and high humidity brought dense fog to Dickinson county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light winds and high humidity brought dense fog to Dickinson county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 12, 2:50 AM CST, 10 minutes earlier.
Area forecast discussion, Mar 12, 2:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT MON MAR 12 2007
.DISCUSSION...
LATEST WATER VAPOR LOOP SHOWS UPPER LOW SPINNING OVER SOUTHWEST
TEXAS THIS MORNING WITH MINOR H5 TROUGH MOVING ACROSS SOUTHEAST
KANSAS WHICH IS SUPPORTED BY THE PROFILER NETWORK WINDS AT 500 MB.
A COMBINATION OF LOW CLOUDS ACROSS SOUTHERN AND WESTERN KANSAS HAVE
LIFTED NORTH WITH AN AREA OF CLEAR SKIES NEAR THE NEBRASKA BORDER
SOUTHWEST TOWARD KMHK.
WINDS HAVE PICKED UP OUT OF THE SOUTHWEST ACROSS THE NORTHWEST CWA
THIS MORNING WITH LIGHT AND VARIABLE WINDS IN THE KAW RIVER VALLEY.
CLEAR SKIES NEAR KMHK HAVE SENT TEMPS DOWN INTO THE MID 30S WITH
AREAS IN THE CLOUDS IN THE MID TO UPPER 40S.
FORECAST SOUNDINGS FROM THE NAM SUGGEST THAT THE LOW CLOUDS WILL GO
AWAY BY LATE MORNING ACROSS THE CWA. SHOULD MIX DOWN TODAY FROM
875 MB GIVING HIGHS IN THE LOWER 70S. ON TUESDAY SHOULD MIX A LITTLE
HIGHER TO 850 MB WITH HIGHS IN THE MID 70S.
FRONTAL BOUNDARY IS SLOWER TO MOVE INTO KANSAS ON WEDNESDAY BUT
SHOULD MOVE INTO THE CWA IN THE AFTERNOON. CAP SHOULD WEAKEN DURING
THE MID AFTERNOON AHEAD OF THE FRONT. MUCAPES AROUND 500 TO 800 J/KG
WITH TT AROUND 52. CONVERGENCE ALONG FRONT IS WEAK BUT AS UPPER LOW
OVER TEXAS MOVES EAST AND OPENS UP ON WEDNESDAY MOISTURE IS PULLED
NORTHWEST INTO EAST CENTRAL KANSAS WITH SURFACE DEW POINTS
INCREASING TO AROUND 55. WILL GO WITH A SLIGHT CHANCE OF
THUNDERSTORMS FROM SENECA SOUTHWEST THROUGH COUNCIL GROVE.
WITH THE SLOW PROGRESSION OF THE FRONT ON WEDNESDAY AND ANY
ASSOCIATED COOLING HOLDING OFF WILL INCREASE HIGHS INTO THE LOW TO
MID 70S.
NO CHANGE TO THURSDAY WITH CONTINUED LOW POPS WITH UPPER TROUGH
MOVING THROUGH THE NORTHERN PLAINS.
NO CHANGE TO REST OF THE EXTENDED.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 11, 11:49 AM CST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1249 PM CDT SUN MAR 11 2007
KSZ008>012-020>024-026-034>040-054>056-058-059-121800-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1249 PM CDT SUN MAR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ACROSS EAST CENTRAL
KANSAS DURING THE EARLY AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
WOLTERS
Dense Fog, Dickinson
- When
- March 12, 3:00 AM CST to 9:00 AM CST
- Where
- Dickinson forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 38.867, -97.153 (the zone’s center; the record gives no point)
Dense fog formed over Dickinson county reducing visibilities to less than a quarter mile. An auto accident in the dense fog produced an indirect injury near Abilene.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, March 12 to 14, 20071 injured · $596,000 · 2.5 in hail · 27 events
- Flooding in Iowa, March 12 to 27, 2007$800,000 · 16 events
- Flash Flooding and Flood in Texas, March 12 to 14, 20072 injured · $141,000 · 1.5 in hail · 27 events
- Flooding in Minnesota, March 12 to 19, 2007$825,000 · 4 events
- Flash Flooding in Texas, March 12, 2007$115,000 · 2 events
- Flood in Wisconsin, March 12 to 28, 2007$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, March 12 to 14, 200759 kt wind · 10 events
- Flash Flooding and Heavy Rain in Texas, March 12, 20078 events
- Flooding in Washington, March 12 to 14, 20072 events
- Flooding in Minnesota, March 12 to 16, 20072 events
- Flooding in Idaho, March 12 to 14, 20072 events
- Flood in Montana, March 12, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23726.